×

zbMATH — the first resource for mathematics

Second-order optimality conditions for mathematical programs with equilibrium constraints. (English) Zbl 1272.90089
Summary: We study second-order optimality conditions for mathematical programs with equilibrium constraints (MPEC). Firstly, we improve some second-order optimality conditions for standard nonlinear programming problems using some newly discovered constraint qualifications in the literature, and apply them to MPEC. Then, we introduce some MPEC variants of these new constraint qualifications, which are all weaker than the MPEC linear independence constraint qualification, and derive several second-order optimality conditions for MPEC under the new MPEC constraint qualifications. Finally, we discuss the isolatedness of local minimizers for MPEC under very weak conditions.

MSC:
90C30 Nonlinear programming
90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
90C46 Optimality conditions and duality in mathematical programming
PDF BibTeX Cite
Full Text: DOI
References:
[1] Ye, J.J.; Zhu, D.L.; Zhu, Q.J., Exact penalization and necessary optimality conditions for generalized bi-level programming problems, SIAM J. Optim., 7, 481-507, (1997) · Zbl 0873.49018
[2] Scheel, H.S.; Scholtes, S., Mathematical programs with complementarity constraints: stationarity, optimality, and sensitivity, Math. Oper. Res., 25, 1-22, (2000) · Zbl 1073.90557
[3] Ye, J.J., Constraint qualifications and necessary optimality conditions for optimization problems with variational inequality constraints, SIAM J. Optim., 10, 943-962, (2000) · Zbl 1005.49019
[4] Ye, J.J., Necessary and sufficient optimality conditions for mathematical programs with equilibrium constraints, J. Math. Anal. Appl., 307, 350-369, (2005) · Zbl 1112.90062
[5] Ye, J.J., Optimality conditions for optimization problems with complementarity constraints, SIAM J. Optim., 9, 374-387, (1999) · Zbl 0967.90092
[6] Ye, J.J.; Ye, X.Y., Necessary optimality conditions for optimization problems with variational inequality constraints, Math. Oper. Res., 22, 977-997, (1997) · Zbl 1088.90042
[7] Ye, J.J., Zhang, J.: Enhanced Karush-Kuhn-Tucker condition for mathematical programs with equilibrium constraints. J. Optim. Theory Appl. (to appear) · Zbl 1320.90086
[8] Kanzow, C.; Schwartz, A., Mathematical programs with equilibrium constraints: enhanced fritz John conditions, new constraint qualifications and improved exact penalty results, SIAM J. Optim., 20, 2730-2753, (2010) · Zbl 1208.49016
[9] Fukushima, M.; Lin, G.H., Smoothing methods for mathematical programs with equilibrium constraints, 206-213, (2004), Los Alamitos
[10] Luo, Z.Q., Pang, J.S., Ralph, D.: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge (1996) · Zbl 1139.90003
[11] Outrata, J.V., Kocvara, M., Zowe, J.: Nonsmooth Approach to Optimization Problems with Equilibrium Constraints: Theory, Applications and Numerical Results. Kluwer Academic, Boston (1998) · Zbl 0947.90093
[12] Fletcher, R.; Leyffer, S.; Ralph, D.; Scholtes, S., Local convergence of SQP methods for mathematical programs with equilibrium constraints, SIAM J. Optim., 17, 259-286, (2006) · Zbl 1112.90098
[13] Guo, L.; Lin, G.H.; Ye, J.J., Stability analysis for parametric mathematical programs with geometric constraints and its applications, SIAM J. Optim., 22, 1151-1176, (2012) · Zbl 1258.49035
[14] Hu, X.M.; Ralph, D., Convergence of a penalty method for mathematical programming with equilibrium constraints, J. Optim. Theory Appl., 123, 365-390, (2004)
[15] Izmailov, A.F.; Solodov, M.V., An active-set Newton method for mathematical programs with complementarity constraints, SIAM J. Optim., 19, 1003-1027, (2008) · Zbl 1201.90193
[16] Lin, G.H.; Fukushima, M., A modified relaxation scheme for mathematical programs with complementarity constraints, Ann. Oper. Res., 133, 63-84, (2005) · Zbl 1119.90058
[17] Lin, G.H., Guo, L., Ye, J.J.: Solving mathematical programs with equilibrium constraints as constrained equations. Submitted · Zbl 0166.15601
[18] Scholtes, S., Convergence properties of a regularization scheme for mathematical programs with complementarity constraints, SIAM J. Optim., 11, 918-936, (2001) · Zbl 1010.90086
[19] Izmailov, A.F., Mathematical programs with complementarity constraints: regularity, optimality conditions and sensitivity, Comput. Math. Math. Phys., 44, 1145-1164, (2004)
[20] Clarke, F.H.: Optimization and Nonsmooth Analysis. Wiley-Interscience, New York (1983) · Zbl 0582.49001
[21] Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer, New York (2000) · Zbl 0966.49001
[22] Fiacco, A.V.: Introduction to Sensitivity and Stability Analysis. Academic Press, New York (1983) · Zbl 0543.90075
[23] Fiacco, A.V., McCormick, G.P.: Nonlinear Programming: Sequential Unconstrained Minimization Techniques. Wiley, New York (1968) · Zbl 0193.18805
[24] Ioffe, A.D., Necessary and sufficient conditions for a local minimum III: second order conditions and augmented duality, SIAM J. Control Optim., 17, 266-288, (1979) · Zbl 0417.49029
[25] Andreani, R.; Echagüe, C.E.; Schuverdt, M.L., Constant-rank condition and second-order constraint qualification, J. Optim. Theory Appl., 146, 255-266, (2010) · Zbl 1202.90235
[26] Gould, N.I.M.; Toint, Ph.L., A note on the convergence of barrier algorithms for second-order necessary points, Math. Program., 85, 433-438, (1999) · Zbl 0954.90052
[27] McCormick, G.P., Second order conditions for constrained minima, SIAM J. Appl. Math., 15, 641-652, (1967) · Zbl 0166.15601
[28] Janin, R., Directional derivative of the marginal function in nonlinear programming, Math. Program. Stud., 21, 110-126, (1984) · Zbl 0549.90082
[29] Minchenko, L.; Stakhovski, S., Parametric nonlinear programming problems under the relaxed constant rank condition, SIAM J. Optim., 21, 314-332, (2011) · Zbl 1229.90216
[30] Andreani, R.; Martinez, J.M.; Schuverdt, M.L., On second-order optimality conditions for nonlinear programming, Optimization, 56, 529-542, (2007) · Zbl 1172.90490
[31] Qi, L.; Wei, Z.X., On the constant positively linear dependence condition and its application to SQP methods, SIAM J. Optim., 10, 963-981, (2000) · Zbl 0999.90037
[32] Andreani, R.; Martinez, J.M.; Schuverdt, M.L., On the relation between constant positive linear dependence condition and quasinormality constraint qualification, J. Optim. Theory Appl., 125, 473-485, (2005) · Zbl 1125.90058
[33] Andreani, R.; Haeser, G.; Schuverdt, M.L.; Silva, J.S., A relaxed constant positive linear dependence constraint qualification and applications, Math. Program., (2011) · Zbl 1262.90162
[34] Andreani, R.; Haeser, G.; Schuverdt, M.L.; Silva, J.S., Two new weak constraint qualification and applications, SIAM J. Optim., 22, 1109-1135, (2012) · Zbl 1302.90244
[35] Arutyunov, A.V., Perturbations of extremum problems with constraints and necessary optimality conditions, J. Sov. Math., 54, 1342-1400, (1991) · Zbl 0726.49015
[36] Anitescu, M., Degenerate nonlinear programming with a quadratic growth condition, SIAM J. Optim., 10, 1116-1135, (2000) · Zbl 0994.65073
[37] Burke, J.V., Calmness and exact penalization, SIAM J. Control Optim., 29, 493-497, (1991) · Zbl 0734.90090
[38] Guignard, M., Generalized Kuhn-Tucker conditions for mathematical programs in a Banach space, SIAM J. Control, 7, 232-247, (1969) · Zbl 0182.53101
[39] Robinson, S.M., Generalized equations and their solution, part II: applications to nonlinear programming, Math. Program. Stud., 19, 200-221, (1982) · Zbl 0495.90077
[40] Robinson, S.M., Strongly regular generalized equations, Math. Oper. Res., 5, 43-62, (1980) · Zbl 0437.90094
[41] Flegel, M.: Constraint qualifications and stationarity concepts for mathematical programs with equilibrium constraints. Ph.D. thesis, University of Würzburg (2005) · Zbl 1090.90200
[42] Flegel, M.L.; Kanzow, C., On the guignard constraint qualification for mathematical programs with equilibrium constraints, Optimization, 54, 517-534, (2005) · Zbl 1147.90397
[43] Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation I: Basic Theory. Grundlehren der Mathematischen Wissenschaften, vol. 330. Springer, Berlin (2006)
[44] Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer, Berlin (1998) · Zbl 0888.49001
[45] Hoheisel, T.; Kanzow, C.; Schwartz, A., Theoretical and numerical comparison of relaxation methods for mathematical programs with complementarity constraints, Math. Program., (2011) · Zbl 1230.65067
[46] Kanzow, C., Schwartz, A.: A new regularization method for mathematical programs with complementarity constraints with strong convergence properties. Submitted · Zbl 1282.65069
[47] Guo, L.; Lin, G.H., Notes on some constraint qualifications for mathematical programs with equilibrium constraints, J. Optim. Theory Appl., (2012) · Zbl 1280.90115
[48] Bertsekas, D.P., Nedic, A., Ozdaglar, A.E.: Convex Analysis and Optimization. Athena Scientific, Belmont (2003) · Zbl 1140.90001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.